Alert archive / Missouri / Flash Flood Warnings in 2025
Flash Flood Warning 10, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Jun 3, 2025, 2:16 PM CDT for 5 counties in Missouri; 4 counties in Kansas. It was in force for 5 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 3, 2025, 2:16 PM CDT (19:16 UTC)
- Expired
- Jun 3, 2025, 7:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Johnson County, KS, Leavenworth County, KS, Miami County, KS, Wyandotte County, KS, Cass County, MO, Clay County, MO, Jackson County, MO, Platte County, MO, Ray County, MO
The radar
The Pleasant Hill radar (KEAX), 60 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 2:30 PM CDT | FLASH FLOOD | Olathe, KS | Multiple reports of street flooding in Olathe. Time estimated from radar. |
| Jun 3, 3:10 PM CDT | FLASH FLOOD | 1 N Grandview, MO | Report from mPING: Street/road flooding; Street/road closed; Vehicles stranded. |
| Jun 3, 3:15 PM CDT | FLASH FLOOD | 2 Ssw Raytown, MO | Social media photo of street flooding near 79th and Blue Ridge. Time estimated from radar. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 7.3 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -193 J/kg
- Mixed-layer LCL
- 978 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
127
WGUS53 KEAX 031916
FFWEAX
KSC091-103-121-209-MOC037-047-095-165-177-040000-
/O.NEW.KEAX.FF.W.0010.250603T1916Z-250604T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
216 PM CDT Tue Jun 3 2025
The National Weather Service in Pleasant Hill MO has issued a
* Flash Flood Warning for...
Johnson County in east central Kansas...
Northern Miami County in east central Kansas...
Southwestern Leavenworth County in northeastern Kansas...
Southern Wyandotte County in northeastern Kansas...
Northwestern Cass County in west central Missouri...
Southern Clay County in west central Missouri...
Jackson County in west central Missouri...
Southern Platte County in west central Missouri...
Southwestern Ray County in west central Missouri...
* Until 700 PM CDT.
* At 216 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 0.5 and 1.5 inches of
rain have fallen. The expected rainfall rate is 1 to 3 inches in 1
hour. Additional rainfall amounts of 1 to 3 inches are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Kansas City, Overland Park, Olathe, Independence, Lee's Summit,
Shawnee, Blue Springs, Lenexa, Leawood, Raytown, Liberty,
Gladstone, Grandview, Belton, Prairie Village, Raymore, Gardner,
Merriam, Mission and Bonner Springs.
This includes the following highways...
Interstate 635 between mile markers 0 and 1...and
between mile markers 10 and 12.
Interstate 29 between mile markers 0 and 5.
Kansas Turnpike between mile markers 206 and 211.
Interstate 35 in Kansas between mile markers 200 and 235.
Interstate 435 between mile markers 0 and 9...and
between mile markers 51 and 83.
Interstate 49 between mile markers 167 and 183.
Interstate 70 in Missouri between mile markers 0 and 21.
Interstate 35 in Missouri between mile markers 0 and 14.
Interstate 70 in Kansas between mile markers 422 and 423.
Interstate 470 between mile markers 0 and 16.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3898 9506 3898 9508 3896 9508 3895 9509
3898 9516 3897 9517 3896 9519 3904 9519
3907 9463 3923 9463 3923 9421 3875 9432
3858 9507
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-3 INCHES IN 1 HOUR
$$
CMS1 follow-up statement
281
WGUS73 KEAX 032351
FFSEAX
Flash Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
651 PM CDT Tue Jun 3 2025
KSC091-103-121-209-MOC037-047-095-165-177-040001-
/O.EXP.KEAX.FF.W.0010.000000T0000Z-250604T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Johnson KS-Leavenworth KS-Miami KS-Wyandotte KS-Cass MO-Clay MO-
Jackson MO-Platte MO-Ray MO-
651 PM CDT Tue Jun 3 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING FOR
JOHNSON AND NORTHERN MIAMI COUNTIES IN EAST CENTRAL KANSAS,
SOUTHWESTERN LEAVENWORTH AND SOUTHERN WYANDOTTE COUNTIES IN
NORTHEASTERN KANSAS AND NORTHWESTERN CASS, SOUTHERN CLAY, JACKSON,
SOUTHERN PLATTE AND SOUTHWESTERN RAY COUNTIES IN WEST CENTRAL
MISSOURI...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
A Flood Watch remains in effect until 700 AM CDT Wednesday for
portions of Kansas and Missouri.
&&
LAT...LON 3898 9506 3898 9508 3896 9508 3895 9509
3898 9516 3897 9517 3896 9519 3904 9519
3907 9463 3923 9463 3923 9421 3875 9432
3858 9507
$$
73What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 3, 1:20 PM CDT, 56 minutes earlier. Its key messages:
- Widespread showers and storms today through tonight, in several rounds. Heavy rain and flooding likely.
- Strong to severe storms is this afternoon and evening. Large hail and damaging winds are the main hazards. Tornado threat remains low but not zero.
- Cooler conditions later in the week with additional chances for showers and storms.
Area forecast discussion, Jun 3, 1:20 PM CDT, 56 minutes before
Area Forecast Discussion
National Weather Service Kansas City/Pleasant Hill MO
120 PM CDT Tue Jun 3 2025
.KEY MESSAGES...
- Widespread showers and storms today through tonight, in several
rounds. Heavy rain and flooding likely.
- Strong to severe storms is this afternoon and evening. Large
hail and damaging winds are the main hazards. Tornado threat
remains low but not zero.
- Cooler conditions later in the week with additional chances
for showers and storms.
&&
.DISCUSSION...
Issued at 104 PM CDT Tue Jun 3 2025
Todays forecast will continue to be stormy and rainy as a result of
an upper wave an a cold front in the area moving very slowly to the
southeast. In the vicinity of the front (which is currently draped
across central Kansas into northwest Missouri) moisture parameters
are of note. Precipitable water values south of the KC Metro are
pushing close to 2 inches this afternoon. Moisture transport is to
the northeast which is nearly parallel to storm motion along the
frontal boundary. Continued scattered shower and thunderstorm
development is expected south of the front with this activity already
fairly filled in.
Southwest parts of the area have managed to clear
out a bit this afternoon leading to increased instability in our far
southern CWA. To our west, stronger convection has developed in
central Kansas and it continues to track to the east. As the
move into our area, strong winds and large hail will be a
possibility, thanks to the heating that has occurred south of
the Kansas City Metro. A QLCS tornado threat also evident with a
few embedded meso's possible within the line. Wind gusts up to
60 mph look to be the biggest threat with this system however.
One caveat to severe potential is continued development of
scattered storm activity out ahead of this line which may impede
its ability to tap into the instability in our area, although
this remains less likely at this time. With the CAPE gradient
currently draped south of I-70, it looks as through the greatest
severe threat will remain south of this line and track east
into central Missouri.
Also of concern in addition to severe risk is periodic heavy
rainfall this afternoon across the Kansas City Metro and
locations south. Rainfall rates of 1-2 inches per hour look
possible with amounts as high as 4 inches in isolated locations
by this evening. The evening commute is expected to be impacted
and typical flood locations will likely be impacted in Kansas
City. River flooding will also be of concern this evening with
several gauges already rising.
Shower and thunderstorm activity is expected tapper off after sunset
leaving the area mostly dry before sunrise on Wednesday.
Temperatures Wednesday will be a bit cooler after the passage
of the cold front and mainly in the 70s across the area. Several
additional rounds of showers and thunderstorms will be possible
over the next several days and into the weekend as several
waves move through.
&&
.AVIATION /18Z TAFS THROUGH 18Z WEDNESDAY/...
Issued at 1246 PM CDT Tue Jun 3 2025
Scattered showers and thunderstorm activity expected to continue
through the afternoon into the evening. Along with this
activity, decreasing ceilings toward IFR can be expected this
afternoon. After activity concludes, expect to see improvement
to the ceilings back to MVFR after sunset, then gradually
trending back to VFR by morning.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...Flood Watch through Wednesday morning for MOZ002>008-011>017-
020>025-028>033-037>040-043>046-053-054.
KS...Flood Watch through Wednesday morning for KSZ025-057-060-
102>105.
&&
DISCUSSION...WFO EAX
AVIATION...WFO EAXHazardous weather outlook, Jun 3, 5:05 AM CDT, 9 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 0505 AM CDT Tue Jun 03 2025 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-041005- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 0505 AM CDT Tue Jun 03 2025 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Through tonight. Please go to weather.gov/eax/hwo for more information on potential weather hazards. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low.
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 9:11 AM CDT | Areal Flood Advisory | EAX | Bates, Cass | 3 hr |
| Jun 3, 9:18 AM CDT | River Flood Warning | EAX | Cass, Henry, Johnson | 11 hr |
| Jun 3, 12:16 PM CDT | River Flood Warning | EAX | Bates | 7 days |
| Jun 3, 12:31 PM CDT | Areal Flood Advisory | EAX | Buchanan, Platte | 6 hr |
| Jun 3, 1:12 PM CDT | Flash Flood Warning | EAX | Platte | 6 hr |
| Jun 3, 1:32 PM CDT | Severe Thunderstorm Warning | EAX | Platte | 58 min |
| Jun 3, 2:07 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Cass, Clay, Clinton, Jackson, Lafayette and 2 more | 53 min |
| Jun 3, 2:08 PM CDT | Tornado Warning | EAX | Cass, Jackson | 37 min |
| Jun 3, 2:24 PM CDT | Tornado Warning | EAX | Clay, Jackson, Lafayette, Ray | 36 min |
| Jun 3, 2:38 PM CDT | Flash Flood Warning | EAX | Buchanan, Caldwell, Clay, Clinton, Jackson, Platte and 1 more | 5 hr |
| Jun 3, 2:53 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Carroll, Cass, Clay, Clinton, Jackson and 4 more | 52 min |
| Jun 3, 2:55 PM CDT | Tornado Warning | EAX | Clay, Jackson, Lafayette, Ray | 25 min |
| Jun 3, 3:13 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Carroll, Chariton, Daviess, Grundy, Linn and 3 more | 62 min |
| Jun 3, 3:28 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Cass, Chariton, Jackson, Johnson, Lafayette and 3 more | 47 min |
| Jun 3, 3:31 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Saline | 44 min |
| Jun 3, 3:56 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Chariton, Cooper, Howard, Pettis, Saline | 49 min |
| Jun 3, 4:02 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Chariton, Linn, Macon, Mercer, Putnam and 2 more | 58 min |
| Jun 3, 4:32 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Chariton, Cooper, Howard, Linn, Macon and 3 more | 58 min |
| Jun 3, 4:55 PM CDT | Flash Flood Warning | EAX | Bates, Cass | 4 hr |
| Jun 3, 5:27 PM CDT | Areal Flood Warning | EAX | Chariton, Cooper, Howard, Macon, Randolph, Saline | 16 hr |
| Jun 2, 8:39 PM CDT | River Flood Warning | EAX | Atchison, Leavenworth | 24 hr |
| Jun 3, 9:18 AM CDT | River Flood Warning | EAX | Miami | 5 days |
| Jun 3, 9:18 AM CDT | River Flood Warning | EAX | Linn | 7 days |
| Jun 3, 9:27 AM CDT | River Flood Warning | EAX | Leavenworth | 16 hr |
| Jun 3, 11:35 AM CDT | Areal Flood Advisory | EAX | Johnson, Leavenworth, Miami, Wyandotte | 7 hr |
| Jun 3, 1:45 PM CDT | Tornado Warning | EAX | Johnson, Miami | 15 min |
Nearby
Flash Flood Warnings in Missouri, 2025Flash Flood Warnings in Kansas, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.